Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 3, 2008, 3:39 AM CDT for Clark County, Scotland County, Missouri; Hancock County, Illinois. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 3, 2008, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 166 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:53 AM CDT | FLASH FLOOD | Arbela, MO | SPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE ARBELA AREA. |
| Jun 3, 4:53 AM CDT | HEAVY RAIN 2.8 | Memphis, MO | 6 HOUR RAINFALL TOTAL |
| Jun 3, 7:37 AM CDT | HEAVY RAIN 2.6 | 6 Sw Memphis, MO | 12 HOUR RAINFALL TOTAL. |
| Jun 3, 8:00 AM CDT | FLASH FLOOD | 5 Sw Kahoka, MO | ROUTE D FLOODED AND CLOSED 5 MILES SW OF KAHOKA. |
| Jun 3, 8:55 AM CDT | FLASH FLOOD | Memphis, MO | KNOTT AND MAIN STREETS FLOODED WITH 4 TO 5 INCHES OF WATER OVER THE ROAD. DRIVEWAYS ALSO FLOODED. |
| Jun 3, 9:05 AM CDT | FLASH FLOOD | Memphis, MO | STREETS NEAR JOHNSON PARK FLOODED WITH WATER 6 TO 8 INCHES DEEP. ALSO...SEVERAL SMALL 1 INCH DIAMETER BRANCHES BLOWN DOWN WITHIN LAST 30 MINUTES. |
| Jun 3, 9:18 AM CDT | FLASH FLOOD | South Gorin, MO | ESTIMATED 12 HOUR RAINFALL BETWEEN 5.5 AND 6 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 030847
FFWDVN
ILC067-MOC045-199-031445-
/O.NEW.KDVN.FF.W.0010.080603T0839Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF CARTHAGE...
* UNTIL 945 AM CDT
* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL CONTINUING TO MOVE SLOWLY
ACROSS THE AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS WERE IN
EXCESS OF 2 INCHES...ESPECIALLY SOUTH OF HIGHWAY 136. ADDITIONAL
RAINFALL WILL LIKELY RESULT IN FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LURAY AND
GRANGER
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
4031 9234 4058 9237 4058 9174 4036 9146
4046 9093 4021 9093
TIME...MOT...LOC 0839Z 180DEG 0KT 4043 9217
$$
SHEETS2 follow-up statements
000
WGUS73 KDVN 031039
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 AM CDT TUE JUN 3 2008
ILC067-MOC045-199-031445-
/O.CON.KDVN.FF.W.0010.000000T0000Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-CLARK MO-SCOTLAND MO-
534 AM CDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SCOTLAND...CLARK AND SOUTHERN HANCOCK COUNTIES...
AT 531 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAINFALL WERE MOVING ACROSS SOUTHERN HANCOCK COUNTY...FROM SUTTER TO
AUGUSTA. THUNDERSTORMS HAD MOVED OUT OF SCOTLAND AND CLARK
COUNTIES...BUT ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL
LIKELY REDEVELOP ACROSS THE AREA AFTER 7 AM.
AT 453 AM CDT...A TRAINED WEATHER SPOTTER REPORTED FLASH
FLOODING...WITH WATER OVER SECONDARY ROADS IN THE ARBELA AREA IN
SCOTLAND COUNTY. ALSO...RAINFALL AMOUNTS OF 2.80 INCHES WAS REPORTED
IN SCOTLAND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEMPHIS...
LURAY AND GRANGER
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY WITH ADDITIONAL HEAVY RAIN THIS MORNING.
LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
4031 9234 4058 9237 4058 9174 4036 9146
4046 9093 4021 9093
TIME...MOT...LOC 1034Z 180DEG 0KT 4043 9217
$$
SHEETS000
WGUS73 KDVN 031411
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT TUE JUN 3 2008
ILC067-MOC045-199-031445-
/O.CON.KDVN.FF.W.0010.000000T0000Z-080603T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK IL-CLARK MO-SCOTLAND MO-
910 AM CDT TUE JUN 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SCOTLAND...CLARK AND SOUTHERN HANCOCK COUNTIES...
AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FALLING OVER THE WARNED AREA. SEVERAL REPORTS OF
HEAVY RAIN AND FLASH FLOODING HAVE BEEN RECEIVED...INCLUDING REPORTS
OF RURAL AND URBAN FLOODING. MANY STREETS IN MEMPHIS MISSOURI WERE
REPORTED HAVING SEVERAL INCHES OF WATER ON THEM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEMPHIS...
LURAY AND GRANGER
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
LAT...LON 4023 9147 4026 9147 4028 9187 4032 9197
4031 9234 4058 9237 4058 9174 4036 9146
4046 9093 4021 9093
TIME...MOT...LOC 1410Z 180DEG 0KT 4043 9217
$$
JAZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:49 PM CDT, 11 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 3:49 PM CDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION...ADDED HYDROLOGY PARAGRAPH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 349 PM CDT MON JUN 2 2008 .SHORT TERM...TONIGHT AND TUESDAY... ELEVATED WING OF SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS MAINLY NORTH OF I80 THROUGH MID EVENING BEFORE EXPECTING SOME DECREASE DIURNALLY....ALSO COMPLEX ACRS MO HAVING SOME ENERGY STEALING IMPACT. THE CURRENT ACTIVITY MAY STRUGGLE AS IT CROSSES THE MS RVR AS WELL. ALL EYES FOCUS BACK TO THE WEST THIS EVENING AS BULK OF MCS SPAWNING PARAMETERS COME TOGETHER OVER NORTH CENTRAL KS AND MUCH OF CENTRAL NEB TO NORTHEAST OF LLVL CYCLOGENESIS JUST NORTH OF OK PANHANDLE JUST NORTH OF MID LEVEL CAP ACRS SOUTHERN INTO CENTRAL PLAINS. AFTER ORGANIZED CONVECTION BLOWS IN THESE AREAS THIS EVENING...LATEST SUITE OF SHORT RANGE MODELS STILL VARY ON WHERE RESULTANT MCS WILL PROPAGATE. FORCING SIGNALS AND CONVERGENT WING ON NOSE OF LLJ AS IT VEERS AND INCREASES ACRS IA AS THE NIGHT PROGRESSES SUPPORTS A DIRECT HIT ON THE DVN CWA 20-40 MILES EITHER SIDE OF THE I80 CORRIDOR...WHILE BULK OF THE MODEL QPF IMPACTS THE SOUTHERN TO SOUTHWEST THIRD OF THE DVN CWA MAINLY AFTER 05Z AND LASTING INTO TUE MORNING. EXTENT OF FORCING AND WARM MOIST CONVEYOR/THAT-E FEED SUPPORT WIDESPREAD 1-3 INCHES WITH LOCALLY HIGHER POSSIBLY OVER 4 INCHES IN AREAS THAT DO GET IMPACTED BY AN MCS LATER TONIGHT. WILL HESITANTLY HOLD OFF A FLASH FLOOD WATCH FOR NOW WITH MOST OF THE SOUTH HALF OF THE DVN CWA ABLE TO TAKE 1-3 INCHES OF RAIN IN 3-6 HRS...WITH THE MOST SUSCEPTIBLE AREAS FOR FLOODING ALONG AND NORTH OF I80 AND MAINLY ON THE IA SIDE. THESE AREAS MAY GET CLIPPED BY NORTHERN PORTION OF STORM COMPLEX LATE TONIGHT AND TUE...BUT THE THREAT AREA RIGHT NOW LOOKS NOT TO BE WIDESPREAD ENOUGH TO WARRANT A WATCH. EVEN IN THE SOUTH WITH HIGHER FLASH FLOOD GUIDANCE...SOME LOCALIZED URBAN AND SMALL STREAM FLOODING LIKELY IF THE 1-3 INCHES PLUS VERIFY FROM 06Z-18Z TUE. AS FOR THE SVR THREAT LATE TONIGHT...IT MAY BE MARGINAL BY THE TIME IT ARRIVES INTO THE LOCAL CWA WITH ISOLATED 50-60 MPH WIND MIX DOWNS AND HAIL UNDER AN INCH. WILL HAVE TO WATCH FOR WAKE LOW WINDS AGAIN INTO TUE MORNING WHICH MAY CREATE MORE WIDESPREAD TROUBLE THAN THUNDERSTORM WINDS/IN THE MORNING ANYWAY/. ON TUE...THE ACTIVITY TONIGHT AND TOMORROW MORNING WILL BE A BIG PLAYER ON WHERE AN TO WHAT EXTENT MORE CONVECTION DEVELOPS. THE ENTIRE CWA UNDER A SLIGHT RISK...BUT MUCH WILL DEPEND ON HOW THE MORNING ACTIVITY DECAYS FOR HEATING AND DESTABILIZATION TAKES PLACE AND WHERE RESULTANT OUTFLOW BOUNDARIES...COLD POOLS AND EVEN LARGER SCALE FRONTS SUCH AS LAKE ENHANCED BOUNDARIES LAY OUT. WITH IMPINGING DEEP SOUTHWEST FLOW AND APPROACHING SHORT WAVE...THE NEW ECMWF BLOWS AN MCS RIGHT OVER THE NORTH HALF OF THE CWA TUE AFTERNOON...WHILE MANY OTHER MODELS INITIATE ALONG AND SOUTH OR EAST OF THE LOCAL FCST AREA ON OLD MCS REMNANTS. WILL KEEP CWA-WIDE CHC POPS FOR THE AFTERNOON AFTER THE HIGH POPS IN THE MORNING END AT 18Z. IF A FLASH FLOOD WATCH IS EVENTUALLY POSTED...IT MAY NEED TO BE EXTENDED INTO WED MORNING. SFC TEMPS WILL VARY WIDELY FROM THE FAR NORTHERN PORTIONS POSSIBLY NOT GETTING OUT OF THE UPPER 60S DUE TO LAKE FRONT AND CLOUD COVER...AND THE SOUTH POSSIBLY GETTING UP INTO THE 80S. ..12.. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... SEVERAL SEVERE WEATHER EVENTS A THREAT THE REMAINDER OF THE WEEK. MCS FROM TONIGHT AND TUESDAY SHOULD MOVE OFF TO THE SOUTH AND EAST OF THE CWA TUESDAY NIGHT. AS MAJOR TROUGH IN THE WESTERN UNITED STATES BEGINS TO MOVE INTO THE PLAINS...WARM FRONT WILL BE LIFTING INTO THE CWA ON WEDNESDAY. WITH A 40 KNOT LOW LEVEL JET MOST OF THE DAY IMPINGING ON THE FRONTAL BOUNDARY...THUNDERSTORMS SHOULD CONTINUE TO FIRE ACROSS THE CWA. LATER IN THE AFTERNOON AND WEDNESDAY EVENING...DEEP LAYER SHEAR DEVELOPS INCREASING THREAT OF SEVERE WEATHER INCLUDING TORNADOES. CAPES ARE PROGGED TO BE GREATER THAN 2500 J/KG WITH HELICITY MORE THAN 300 M2/S2. SEE HYDROLOGY SECTION FOR HEAVY RAIN DISCUSSION. FOR THURSDAY AND FRIDAY...DEEPENING STORM SYSTEM TRACKS ALONG THE DAKOTAS AND MINNESOTA BORDER. EVEN STRONGER LOW LEVEL JET SHOULD PUSH WARM FRONT WELL TO THE NORTH OF THE DVN CWA ON THURSDAY. THIS LEAVES OUR REGION CAPPED AS 700 MB TEMPERATURES RISE TO 15C. HAVE LOWERED POPS TO ONLY SLIGHT CHANCE OF STORMS. MAXIMUM TEMPERATURES SHOULD MAKE IT TO AROUND 90 ESPECIALLY SOUTH OF I-80 WHICH WOULD BE THE WARMEST OF THE YEAR SO FAR. SUPERCELLS THAT DEVELOP ALONG COLD FRONT ON THURSDAY WELL TO OUR WEST SHOULD EVENTUALLY CONGEAL INTO A SQUALL LINE THURSDAY NIGHT. THIS LINE SHOULD RACE INTO THE DVN CWA PROBABLY AFTER MIDNIGHT WITH DAMAGING WIND (JUNE IS CLIMATOLOGICALLY THE PEAK MONTH FOR THIS TYPE OF SEVERE). DEPENDING ON THE TIMING OF THE COLD FRONT SEVERE WEATHER SHOULD ERUPT AGAIN ON FRIDAY. SOUTHWEST TO WEST FLOW ALOFT LINGERS OVER THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK. FRONTAL BOUNDARY WILL SET UP OVER THE REGION WITH NEAR DAILY CHANCES OF STORMS. ..HAASE.. && .AVIATION... MAINLY VFR CIGS THROUGH EARLY EVENING...EXCEPT AT THE CID TERMINAL WHERE ELEVATED SHOWERS AND SOME EMBEDDED STORMS CREATE OCCASIONAL BOUTS OF MVFR CIGS. THE MLI TERMINAL MAY APPROACH MVFR CIGS FROM 21Z THROUGH 00Z WITH PASSING SHOWERS AND STORMS JUST TO THE NORTH. WIDESPREAD MVFR TO IFR CONDITIONS TO IMPACT ALL TERMINALS AFTER 06Z WITH AN APPROACHING MCS FROM THE WEST...WITH THE BRL AND MLI TAF SITES HAVING THE MOST ADVERSE CONDITIONS AND TURBULENCE FROM 08Z TO 15Z. ..12.. && .HYDROLOGY... MODELS CONTINUE TO SUGGEST CONDITIONS WILL BE FAVORABLE FOR AN MCS TO MOVE THROUGH EAST CENTRAL AND SRN IA/WCNTRL IL AND NE MO TONIGHT. IF THIS OCCURS THEN LOCALLY HEAVY RAINS OF 1 TO 3 INCHES AND LOCALLY HIGHER WILL BE POSSIBLE OVER AREAS SOUTH OF INTERSTATE 80. THIS AREA HAS MISSED OUT ON THE LAST COUPLE HEAVY RAIN EVENTS SO THE SOIL SHOULD BE ABLE TO TAKE A AROUND OF MODERATE TO HEAVY RAIN BEFORE SIGNIFICANT RUN-OFF OCCURS. BUT STILL EXPECT SIGNIFICANT RISES ON THE SKUNK...ENGLISH...FOX AND LA MOINE RIVERS BY LATE TUESDAY. ADDITIONAL STORM DEVELOPMENT OVER PORTIONS OF THE AREA ON TUESDAY AFTERNOON COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI AND CEDAR RIVERS. PORTIONS OF THE MISSISSIPPI RIVER FROM GLADSTONE ON SOUTHWARD MAY APPROACH OR EXCEED THE FLOOD STAGE BY MIDWEEK IF EXPECTED RAINFALL VERIFIES. ..12.. POTENTIAL FOR HEAVY RAIN EVENT ON WEDNESDAY AND WEDNESDAY NIGHT ESPECIALLY THE NORTHERN HALF OF THE OUR CWA. THIS IS ALSO THE AREA WITH THE LOWEST FLASH FLOOD GUIDANCE NUMBERS AND MOST VULNERABLE TO FLASH FLOODING. WARM FRONT WILL BE LIFTING INTO THE CWA WITH POTENTIAL FOR TRAINING WHICH WOULD ENHANCE FLASH FLOOD THREAT. WEDNESDAY NIGHT SHOULD SEE MCS DEVELOPMENT WITH THREAT OF MORE WIDESPREAD HEAVY RAIN. BY THURSDAY WARM FRONT WILL BE NORTH OF THE CWA TAKING THE THUNDESTORMS WITH IT. STRONG STORM MOTION WINDS THURSDAY NIGHT AND FRIDAY SHOULD ALLOW FOR RAPID SPEED OF STORMS WHICH WILL REDUCE THE RISK OF WIDESPREAD FLASH FLOODING. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12/HAASE
Hazardous weather outlook, Jun 2, 4:47 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 447 AM CDT MON JUN 2 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 447 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME MAY BE STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS. TONIGHT...THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA AND THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ROUGHLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...AND ALSO ON WEDNESDAY...THURSDAY AND FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA TUESDAY AFTERNOON AND EVENING. AT THIS TIME IT APPEARS THE GREATEST THREAT WILL BE IN SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ALONG AND SOUTH OF HIGHWAY 34. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT WEST OF THE MISSISSIPPI RIVER. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN U.S. WILL BRING A THREAT OF SEVERE THUNDERSTORMS TO THE REGION BOTH THURSDAY AND FRIDAY. AT THIS TIME IT IS TO EARLY TO DETERMINE THE SPECIFIC TIMING OF THE SEVERE THUNDERSTORMS AND THE THREATS ASSOCIATED WITH THE THUNDERSTORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION. ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. DLS/DLF
In the hours before
Local storm report, Jun 2, 9:43 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 SSW NEW LONDON 40.91N 91.41W
06/02/2008 E0.75 INCH HENRY IA PUBLIC
&&
WELocal storm report, Jun 2, 9:44 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 1 S NEW LONDON 40.91N 91.41W
06/02/2008 E0.75 INCH HENRY IA PUBLIC
&&
WELocal storm report, Jun 2, 9:45 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 1 SE NEW LONDON 40.92N 91.39W
06/02/2008 E0.25 INCH HENRY IA PUBLIC
&&
WELocal storm report, Jun 2, 9:59 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
959 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 2 NW DANVILLE 40.88N 91.34W
06/02/2008 E0.25 INCH DES MOINES IA PUBLIC
&&
WESpecial weather statement, Jun 2, 11:23 PM CDT, 4 hours 16 minutes before
IAZ098-099-MOZ009-010-030500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1123 PM CDT MON JUN 2 2008
...STRONG STORMS MOVING EAST...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
LEE AND VAN BUREN
IN MISSOURI
CLARK AND SCOTLAND
INCLUDING THE FOLLOWING LOCATIONS
GRANGER...KAHOKA...LURAY...MEMPHIS...WAYLAND...WYACONDA...
BONAPARTE...CANTRIL...CROTON AND MILTON
AT 1120 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 18 MILES WEST OF MEMPHIS...MOVING EAST AT 40 MPH. THIS
STORM IS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER...BRIEF
HEAVY RAIN...AND FREQUENT LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
ERVINSpecial weather statement, Jun 3, 12:12 AM CDT, 3 hours 27 minutes before
IAZ099-ILZ034-MOZ009-010-030615-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1212 AM CDT TUE JUN 3 2008
...INTENSE THUNDERSTORM WITH HEAVY RAIN AND FREQUENT LIGHTNING...
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 115 AM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
LEE
IN ILLINOIS
HANCOCK
IN MISSOURI
CLARK AND SCOTLAND
INCLUDING THE FOLLOWING LOCATIONS
ALEXANDRIA...GRANGER...KAHOKA...LURAY...MEMPHIS...RUTLEDGE...
SOUTH GORIN...WAYLAND...WYACONDA...HAMILTON...NAUVOO...WARSAW...
KEOKUK...MONTROSE AND NEW BOSTON
AT 1211 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTH OF RUTLEDGE...OR ABOUT 6 MILES SOUTHEAST
OF MEMPHIS...MOVING EAST AT 38 MPH. THIS THUNDERSTORM WILL PRODUCE
RAINFALL UP TO 1 INCH...AND VERY FREQUENT CLOUD TO GROUND
LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:57 AM CDT | Severe Thunderstorm Warning | DVN | Clark | 63 min |
| Jun 3, 9:39 AM CDT | Flash Flood Warning | DVN | Clark, Scotland | 6 hr |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Clark | 33 days |
| Jun 3, 1:27 PM CDT | River Flood Warning | DVN | Clark | 20 hr |
| Jun 3, 3:10 PM CDT | Flash Flood Watch | DVN | Clark, Scotland | 8 hr |
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 28 min |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Henderson | 32 days |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Hancock, Henderson | 32 days |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.